MAUDE Adverse Event Report: COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD, STENT, URETERAL

COOK INC C-FLEX DOUBLE PIGTAIL URETERAL STENT SET; FAD, STENT, URETERAL
Model Number G14834
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluation anticipated, but not yet begun this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported during a robotic pyeloplasty procedure, during ureteral stent placement, the stent of a c-flex double pigtail ureteral stent set broke into pieces when the stent was being wetted with saline.The procedure was continued without stent placement.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.There were no adverse effects to the patient reported.
 
Event or Problem Description
Cook received three user facility reports 23jun2025, which included additional and corrected information: the procedure being performed was a robotic pyeloplasty with left ureteral stent placement.When the surgeon wet the stent it broke in their hands.A non- cook stent was used to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: a2, a3a, a4, a5, b5 corrected information b5, d9 h3: device not returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d8 investigation ¿ evaluation: it was reported during a robotic pyeloplasty procedure, during ureteral stent placement, the stent of a c-flex double pigtail ureteral stent set broke into pieces when the stent was being wetted with saline.The procedure was continued without stent placement.Cook received three user facility reports 23jun2025, which included additional and corrected information: the procedure being performed was a robotic pyeloplasty with left ureteral stent placement.When the surgeon wet the stent it broke in their hands.A non- cook stent was used to complete the procedure.There were no adverse effects to the patient reported.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.The complaint device was not received despite the customer shipping it.; therefore, no physical examinations could be performed.The customer did send pictures of the broken stent.The stent can be seen to be separated in the middle.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed no recorded non-conformance's relevant to the failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: ¿precautions: improper handling can seriously weaken the stent.¿ ¿how supplied: upon removal from the package, inspect the product to ensure no damage has occurred.¿ based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
C-FLEX DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD, STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22212657
Report Number1820334-2025-00714
Device Sequence Number8132158
Product Code FAD
UDI-Device Identifier00827002148345
UDI-Public(01)00827002148345(17)271003(10)16279056
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14834
Device Catalogue Number036312
Device Lot Number16279056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/23/2025
12/18/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/08/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age6 MO
Patient SexMale
Patient Weight8 KG
Patient EthnicityHispanic